Alert archive / North Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 25, 2013, 6:21 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 25, 2013, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 148 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WWUS82 KRAH 252221
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUN 25 2013
NCZ038-039-073>075-252315-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY-
621 PM EDT TUE JUN 25 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MOORE...MONTGOMERY AND DAVIDSON COUNTIES THROUGH 715 PM EDT...
AT 621 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NEW HOPE...OR ABOUT 13 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ELDORADO...NEW HOPE...MARTHA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
3562 8026 3565 7956 3530 7954 3528 8029
3549 8031
TIME...MOT...LOC 2221Z 266DEG 9KT 3554 8007
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:15 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:15 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE JUN 25 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW PRESSURE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST EARLY TO MID NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 250 PM TUESDAY... THROUGH TONIGHT: SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NC AS SOUTHWESTERLY RETURN FLOW AROUND THE BERMUDA HIGH CONTINUES TO ADVECT WARM MOIST AIR INTO CENTRAL NC. SHOWER AND STORM ACTIVITY SHOULD WANE AFTER SUNSET...WITH MOSTLY DRY CONDITIONS EXPECTED DURING THE OVERNIGHT HOURS. WITH ABUNDANT MOISTURE AND LIGHT WINDS...FOG/LOW STRATUS COULD DEVELOP IN THE PRE-DAWN HOURS. EXPECT LOWS TONIGHT IN THE UPPER 60S TO LOW 70S. WEDNESDAY AND WEDNESDAY NIGHT: WITH HIGH TEMPERATURES SIMILAR TO TODAYS AND CONTINUED MOISTURE ADVECTION AT THE SURFACE WITH WEAK MID-LEVEL SHORTWAVE DISTURBANCES MOVING OVER THE AREA...EXPECT ADDITIONAL DIURNAL SHOWERS AND STORMS TO DEVELOP WEDNESDAY AFTERNOON. COVERAGE IS STILL DIFFICULT TO NAIL DOWN AT THIS TIME GIVEN THE DIFFERENCES IN MODEL GUIDANCE AND UNCERTAINTY IN THE HIGH-RES CAM SOLUTIONS. WILL LEAVE POPS CAPPED AT CHANCE...MAXIMIZED DURING PEAK HEATING AND DROPPING OFF TO SLIGHT CHANCE AFTER MIDNIGHT. IT IS CERTAINLY POSSIBLE THAT CERTAIN AREAS...MOST LIKELY ACROSS THE SOUTH...COULD SEE GREATER COVERAGE AND MAY EVENTUALLY NEED TO INCREASE POPS INTO THE LIKELY CATEGORY. WEAK SHEAR AND CAPE VALUES OF 1000-1500 J/KG WILL SUPPORT A PULSE SEVERE ENVIRONMENT WITH A CONTINUED THREAT OF HEAVY RAIN FROM SLOW MOVING STORMS. WILL USE A PERSISTENT FORECAST AS A BASELINE FOR TEMPERATURES GIVEN THE CONTINUED WARM MOIST AIRMASS...HIGHS IN THE MID 80S TO LOW 90S AND LOWS IN THE UPPER 60S TO LOW 70S...WITH THE UNDERSTANDING THAT THE ONSET TIME OF CONVECTION AND CONVECTIVE COVERAGE COULD TRANSLATE INTO +/- 2 OR 3 DEGREES DIFFERENCE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM TUESDAY... A STRONG PACIFIC JET AROUND THE BASE OF A POWERFUL UPPER LOW OFF THE PAC NW COAST...AND ASSOCIATED NEGATIVELY-TILTED TROUGH AXIS PIVOTING ACROSS THE NORTHERN GREAT BASIN AND ROCKIES THIS AFTERNOON...WILL AMPLIFY ACROSS THE GREAT LAKES AND OH VALLEY THROUGH THE END OF THE WEEK. THE LEAD S/W TROUGH AND ASSOCIATED FORCING FOR ASCENT... CHARACTERIZED BY 20 METER MID LEVEL HEIGHT FALLS OVER CENTRAL NC...WILL PIVOT ACROSS THE CENTRAL APPALACHIANS AND NORTHERN MIDDLE ATLANTIC REGION ON THU. THE APPROACH OF THE TROUGH ALOFT...IN CONJUNCTION WITH LOW LEVEL CONVERGENCE ALONG AN EASTWARD-MIGRATING LEE/PIEDMONT TROUGH...SHOULD SUPPORT LIKELY PROBABILITIES OF SHOWERS AND STORMS SPREADING EASTWARD ACROSS THE RAH CWFA DURING THE AFTERNOON AND EVENING. AN INCREASE IN LOW TO MID LEVEL FLOW...ON THE ORDER OF 20 KTS AT H85 AND 25-30 KTS AT H5...WOULD SUPPORT PRIMARILY MULTI-CELL STORM ORGANIZATION AND AN ACCOMPANYING THREAT OF DAMAGING WIND GUSTS...AND TO A LESSER DEGREE MARGINALLY SEVERE HAIL. HOWEVER...BACKGROUND SRH OF AROUND 100-150 M2/S2 OWING TO THE STRENGTHENING LOW LEVEL FLOW WOULD BE LOCALLY ENHANCED INVOF OUTFLOW...WHICH WOULD ALSO SUPPORT AN ISOLATED AND TRANSIENT SUPERCELLULAR STORM MODE. STORMS WILL GRADUALLY DIMINISH IN A WEST TO EAST FASHION THROUGH MIDNIGHT AS THE TROUGHS AT THE SURFACE AND ALOFT HEAD TOWARD THE COAST. WARM AND HUMID...WITH HIGHS WITHIN A COUPLE OF DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS. MORE OF THE SAME FOR FRI IN RELATIVELY PERSISTENT PATTERN AT THE SURFACE AND ALOFT - WARM AND HUMID WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING...MOSTLY MULTI-CELLULAR STORMS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM TUESDAY... INCREASINGLY WET. STRONG RIDGE AMPLIFICATION OVER THE ROCKIES WILL HELP CARVE A DEEP DOWNSTREAM TROUGH ALOFT CENTERED OVER THE TN VALLEY THIS WEEKEND...WITH SOME SLIGHT RETROGRESSION OF THE PATTERN (TROUGH SHIFTING WESTWARD INTO THE MS VALLEY) THROUGH TUE. THE PRESENCE OF AND PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN A PATTERN OF DEEPLY MOIST SW FLOW ALOFT...FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES THROUGH AT LEAST EARLY TO MID NEXT WEEK. THE PROLONGED STORMY PERIOD WILL FAVOR AN INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST THE OTHER MAIN HAZARD. HIGHS MOSTLY IN THE MIDDLE 80S...AND LOWS 70 TO 75. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 144 PM TUESDAY... 24 HOUR TAF PERIOD: MAINLY VFR CONDITIONS THROUGH THIS EVENING...WITH THE EXCEPTION OF REDUCED VISBYS AND BORDERLINE VFR/MVFR CIGS OCCURRING WITH SHOWERS AND STORMS. SOUTHWEST WINDS CONTINUE TO BE A BIT GUSTY AT KFAY AND KRWI BUT SHOULD DIE DOWN A BIT AFTER SUNSET. THERE IS A CHANCE AT ALL TERMINALS OF SOME VCTS/TS THIS AFTERNOON...BUT BEST CHANCES AT KRDU...KFAY...AND KRWI. IFR TO MVFR IN STRATUS ARE EXPECTED AGAIN LATE TONIGHT/EARLY WEDNESDAY MORNING...WITH CONDITIONS IMPROVING AFTER SUNRISE. EXPECT WINDS A BIT STRONGER ON WEDNESDAY...MAINLY IN THE EAST. LOOKING AHEAD: RETURN FLOW AROUND THE BERMUDA HIGH COMBINED WITH WEAK SHORTWAVE DISTURBANCES ALOFT AHEAD OF A DEVELOPING LOW OVER THE GREAT LAKES WILL SUPPORT MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SUB-VFR CEILINGS AND VISIBILITIES DUE TO FOG AND LOW STRATUS ARE POSSIBLE DURING THE OVERNIGHT HOURS EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...KC SHORT TERM...MWS LONG TERM...MWS AVIATION...KC
Hazardous weather outlook, Jun 25, 6:21 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 621 PM EDT TUE JUN 25 2013 NCZ007>011-021>026-038-039-073-074-262230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- 621 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WITH DOWNPOURS AND LOCALIZED FLOODING...AS WELL AS A FEW SEVERE ONES WITH DAMAGING WIND GUSTS AND SMALL HAIL...WILL OCCUR EACH AFTERNOON AND EVENING THROUGH EARLY TO MID NEXT WEEK. THE RISK OF FLOODING ON MORE THAN A LOCALIZED BASIS WILL INCREASE WITH EACH STORMY DAY THAT PASSES...AND WILL LIKELY PEAK EARLY TO MID NEXT WEEK. NCZ027-028-040>043-075>078-083>086-088-089-262230- NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 621 PM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WITH DOWNPOURS AND LOCALIZED FLOODING...AS WELL AS A FEW SEVERE ONES WITH DAMAGING WIND GUSTS AND SMALL HAIL...WILL OCCUR EACH AFTERNOON AND EVENING THROUGH EARLY TO MID NEXT WEEK. THE RISK OF FLOODING ON MORE THAN A LOCALIZED BASIS WILL INCREASE WITH EACH STORMY DAY THAT PASSES...AND WILL LIKELY PEAK EARLY TO MID NEXT WEEK. 26
In the hours before
Local storm report, Jun 25, 5:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 5 SSW ROLESVILLE 35.87N 78.50W
06/25/2013 M1.00 INCH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A MEASURED 1 INCH OF RAIN IN
15 MINUTES ON ARDEN BRANCH LN IN RALEIGH.
&&
EVENT NUMBER RAH1300725
TDHLocal storm report, Jun 25, 5:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HEAVY RAIN 5 SSW ROLESVILLE 35.87N 78.50W
06/25/2013 M1.70 INCH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A MEASURED 1.7 INCHES OF RAIN
IN 31 MINUTES AT ARDEN BRANCH LN IN RALEIGH.
&&
EVENT NUMBER RAH1300726
TDHSpecial weather statement, Jun 25, 5:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT TUE JUN 25 2013
NCZ022-023-252245-
ALAMANCE-GUILFORD-
544 PM EDT TUE JUN 25 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND ALAMANCE
COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER GREENSBORO...MOVING EAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...MCLEANSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 206 AND 226.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 120 AND 153.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3625 7967 3625 7926 3607 7926 3593 7953
3604 8004 3614 8004 3626 8000
TIME...MOT...LOC 2144Z 284DEG 3KT 3611 7979
ELLISSpecial weather statement, Jun 25, 5:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT TUE JUN 25 2013 NCZ008-009-026-252300- FRANKLIN-GRANVILLE-VANCE- 559 PM EDT TUE JUN 25 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE...GRANVILLE AND FRANKLIN COUNTIES THROUGH 700 PM EDT... AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FRANKLINTON...OR ABOUT 10 MILES EAST OF CREEDMOOR...MOVING NORTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KITTRELL. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3621 7827 3606 7843 3611 7863 3626 7860 TIME...MOT...LOC 2159Z 197DEG 3KT 3615 7851 ELLIS
Local storm report, Jun 25, 6:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD RAEFORD 34.98N 79.22W
06/25/2013 HOKE NC 911 CALL CENTER
HOKE CO 911 REPORTED THAT ROADS ARE NOW OPENED AND
FLOODING HAS ABATED.
&&
EVENT NUMBER RAH1300727
TDHSpecial weather statement, Jun 25, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUN 25 2013
NCZ038-039-073>075-252315-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY-
621 PM EDT TUE JUN 25 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MOORE...MONTGOMERY AND DAVIDSON COUNTIES THROUGH 715 PM EDT...
AT 621 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NEW HOPE...OR ABOUT 13 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...ELDORADO...NEW HOPE...MARTHA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3551 8029 3551 8019 3555 8022 3558 8021
3562 8026 3565 7956 3530 7954 3528 8029
3549 8031
TIME...MOT...LOC 2221Z 266DEG 9KT 3554 8007
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:18 PM EDT | Special Weather Statement | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 57 min |
| Jun 25, 1:54 PM EDT | Special Weather Statement | RAH | Durham, Wake | 51 min |
| Jun 25, 2:20 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Scotland | 55 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 49 min |
| Jun 25, 2:30 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 90 min |
| Jun 25, 2:47 PM EDT | Special Weather Statement | RAH | Lee, Moore | 58 min |
| Jun 25, 3:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| Jun 25, 3:14 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Moore | 3 hr |
| Jun 25, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wayne, Wilson | 51 min |
| Jun 25, 3:28 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 25, 3:29 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wake, Wilson | 3 hr |
| Jun 25, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 40 min |
| Jun 25, 3:37 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee | 3 hr |
| Jun 25, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 50 min |
| Jun 25, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 43 min |
| Jun 25, 4:35 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Jun 25, 4:42 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore, Randolph | 3 hr |
| Jun 25, 4:52 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 53 min |
| Jun 25, 5:11 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jun 25, 5:20 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 25, 5:44 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 3 hr |
| Jun 25, 5:44 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 61 min |
| Jun 25, 5:59 PM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| Jun 25, 6:20 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
| Jun 25, 6:35 PM EDT | Areal Flood Advisory | RAH | Montgomery, Randolph, Stanly | 115 min |
| Jun 25, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Jun 25, 7:44 PM EDT | Special Weather Statement | RAH | Guilford | 31 min |
Nearby
Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.